MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/63; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT, NAV 22/63; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75023366
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a piece broke off the while trialing during surgery.No significant delay was recorded.Backup was available.
 
Additional Manufacturer Narrative
A polarcup trial insert, navigation 22/63 was returned for investigation.Review of the production documentation did not find any deviation from standard operating procedure which could explain the reported failure.The complaint history review did not reveal other complaints concerning devices of the reported batch.Visual inspection of the returned device confirms damage.Based on the conducted investigation the root cause of the failure could not be determined conclusively.Further investigations have been initiated to better understand the issue.The reported device will be discarded.

Brand Name
POLARCUP TRIAL INSERT, NAV 22/63
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key9317552
Report Number9613369-2019-00090
Device Sequence Number18984311
Product Code LPH
UDI-Device Identifier07611996112559
UDI-Public07611996112559
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75023366
Device Lot NumberA64063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/15/2019
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1